Open Access
Translator Disclaimer
Spring 2003 Equitable Chromatic Number of Complete Multipartite Graphs
Dorothee Blum, Denise Torrey, Richard Hammack
Missouri J. Math. Sci. 15(2): 75-81 (Spring 2003). DOI: 10.35834/2003/1502075


The equitable chromatic number of a graph is the smallest integer $n$ for which the graph's vertex set can be partitioned into $n$ independent sets, each pair of which differs in size by at most 1. We develop a formula and a linear-time algorithm which compute the equitable chromatic number of an arbitrary complete multipartite graph. These results yield tractable solutions of certain scheduling problems.


Download Citation

Dorothee Blum. Denise Torrey. Richard Hammack. "Equitable Chromatic Number of Complete Multipartite Graphs." Missouri J. Math. Sci. 15 (2) 75 - 81, Spring 2003.


Published: Spring 2003
First available in Project Euclid: 31 August 2019

zbMATH: 1027.05038
MathSciNet: MR1984272
Digital Object Identifier: 10.35834/2003/1502075

Rights: Copyright © 2003 Central Missouri State University, Department of Mathematics and Computer Science


Vol.15 • No. 2 • Spring 2003
Back to Top